MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G34377
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty of the superficial femoral artery, an advance 18 lp low profile balloon catheter ruptured at nominal pressure.The device was advanced via 6fr cook raabe sheath into the moderate-severely calcified artery and to the 95% occluded superficial femoral lesion.The balloon burst circumferentially after a single attempted inflation with an unknown inflation device and 50/50 omnipaque contrast.Blood was noted in the inflation device following the rupture.The balloon was not inflated inside a stent.The balloon was removed by itself from the patient, and another balloon is believed to have been used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Summary of event: as reported, during angioplasty of the superficial femoral artery, an advance 18 lp low profile balloon catheter ruptured at nominal pressure.The device was advanced via 6fr cook raabe sheath into the moderate-severely calcified artery and to the 95% occluded superficial femoral lesion.The balloon burst circumferentially after a single attempted inflation with an unknown inflation device and 50/50 omnipaque contrast.Blood was noted in the inflation device following the rupture.The balloon was not inflated inside a stent.The balloon was removed by itself from the patient, and another balloon was used to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: a review of the complaint history, device history record, drawing, documentation, instructions for use (ifu), manufacturing instructions, quality control, specifications, functional test, and a visual inspection of the complaint device was conducted during the investigation.The complaint device was returned to cook for investigation.The balloon was attempted to be inflated with water; however, the inflation attempt was unsuccessful.There was no visible damaged noted to the balloon or the device.The device was decontaminated for 5 days.A second attempt to inflate after decontamination found a pinhole leak in the balloon 9.5 cm from the proximal bond.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.There is no evidence to suggest that the device was manufactured out of specification.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints have been received from the field, it was concluded that there is no evidence that nonconforming product exists in-house or in the field.The product ifu instructs the user to adhere to recommended balloon inflation pressures.The ifu also instructs the user to inspect the device upon removal from the package.The ifu states: ¿if balloon pressure is lost and/or balloon rupture occurs, deflate balloon and remove balloon and sheath as a unit.¿ cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a definitive conclusion could not be determined.As it was reported that the lesion was 95% occluded and the patient¿s anatomy was reported to have moderate to severe vessel calcification, it is possible that the patient¿s anatomy could have contributed to this incident.The risk analysis for this failure mode was reviewed and no action was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Upon receipt of the device, it was noted that the lot information was correct; however, the rpn was pta5-35-135-3-20.0.H3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 30jul2020.The user confirmed that the procedure was completed using another balloon.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10186502
Report Number1820334-2020-01174
Device Sequence Number19587433
Product Code LIT
UDI-Device Identifier10827002343778
UDI-Public(01)10827002343778(17)220424(10)9690843
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model NumberG34377
Device Catalogue NumberPTA5-35-135-3-20.0
Device Lot Number9690843
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2020
Initial Date Received by Manufacturer 06/17/2020
Supplement Date Received by Manufacturer07/30/2020
08/10/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/31/2020
08/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FRENCH RAABE SHEATH